MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1616C93E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis bifurcate stent graft was implanted in the emergent endovascular treatment of a 80mm ruptured aaa and aorta-caval fistula.  after the bifurcate and bilateral limbs were placed,  an endoleak was noted.It was confirmed the endoleak was only coming from the bifurcate.The physician then implanted an endurant cuff up to the renal arteries but missed by 1cm due to poor imaging.The cuff was used because the initial graft landed 1cm distal to the desired landing zone.The patient was receiving cpr at the time the physician was deploying the bifurcate, the pressure shot up and the graft went distal, the physician tried to push it back up but 3 stent rings were already deployed and the delivery system was buckling into the large aneurysm instead of the graft going proximal.The physician opted to deploy the graft knowing that he would have to cuff proximally.The next angiogram performed showed a large endoleak that appeared to be a type iii endoleak.The physician then placed 16mm limbs proximally (b)(4) on the right and (b)(4) on the left,  landing 3cm above the flow divider.  it was said the endoleak was still just as bad after this.  it was reported it could not be seen where the endoleak was coming from, so it was decided to convert to open repair.  the physician left the proximal  stents  in and cut through the bifurcated graft and cuff leaving the suprarenal stents in place and sewing the open aorta by femoral graft to the aortic cuff and the graft left behind.The aorta-bifemoral graft was completed.  per the physician the cause of the event could not be determined.  no additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1616c82e, serial/lot #: (b)(4), ubd: 14-jun-2024, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported inaccurate delivery and endoleak were confirmed on the images provided; however, the cause of the events and subtype of endoleak could not be fully determined.Angiograms showing the exact moment of the deployment of the suprarenal stents were not provided.Lack of post-implant contrast ct's did not allow for a more thorough assessment of the stent graft in vivo configuration.While a type iii fabric endoleak cannot be fully ruled out, it is unlikely to have occurred at index.This appears likely to have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this endoleak.Additionally, a type ia proximal endoleak and a type ii endoleak from patent collateral vessels may have also be present.It is possible that endurant bifurcate and cuff oversizing from implanting a 28mm stent graft into a proximal neck flow lumen ranging from 22-20mm could have potentially led to infolding and subsequently a proximal endoleak, but this could not be fully confirmed.Instructions for use for the endurant ii stent graft advise that the aortic section of the bifurcated stent graft should be oversized 10-20% in relation to the actual measured inner vessel di ameter.Analysis of the returned films did not reveal any stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16004261
Report Number9612164-2022-04808
Device Sequence Number15138017
Product Code MIH
UDI-Device Identifier00643169467569
UDI-Public00643169467569
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2024
Device Model NumberETLW1616C93E
Device Catalogue NumberETLW1616C93E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexMale
Patient Weight75 KG